AnsweredAssumed Answered

I have had a severe reaction to compression stockings and need help.

Question asked by lanealive on Aug 14, 2018
Latest reply on Aug 18, 2018 by lanealive

During the last month I have had a serious and life altering allergic reaction to a medical device.

Here are the details:

 

In May 2018 I was told by Dr Machado (Kensington MD 301 949 4242) that I needed to wear 15-20 mmHg compression stocking to protect a varicose vein in my L leg. I went to a local drug store, found and bought JOBST thigh highs and wore them

on just the one leg (which the Dr said was fine) for just over 1 week. I then broke out in an severe Allergic Reaction to the components/latex/rubber/silicone that is used in the band that holds the stocking up at the top of the stocking at the thigh.

 

I contacted Dr Machado and was told to stop wearing them and to look for an alternative compression stocking.

I did stop wearing them. I used OTC cortizone cream and after about 2 weeks the rash went away.

 

I then learned that there are pantyhose compression stockings that I assumed would remove the

rubber/latex

band from the top of my thigh that is the design of the Thigh High stockings. I began to wear the JOBST medical compression pantyhose.  On Sat 7/14, I developed a SEVERE ALLERGIC REACTION

 

to the pantyhose (substantially worse than the first reaction stated above) and now have a RED RASH AND BLISTERS ALL OVER MY LOWER TORSO FRONT, L torso side, upper L leg, especially where leg connects to torso, entire pubic area, AND my BACK around waist line. I have many pics, a few attached here.

 

In this 2nd rash episode I have been using prescribed cream, Triamcinolone Acetonide .1% since 7/19/18— that I am using (2X daily) to treat my allergic reaction to

 

components in the pantyhose, prescribed by Dr Machado.
A Pharmacist told me that after about 9 days of using this cream (which I have used that long) I need to stop using it because the cream thins the skin. So I am not using this cream now.

 

This severe allergic reaction to the JOBST stockings has been Extremely traumatic, life interrupting & DAY & NIGHT Painful.

 

As I lie in bed awake it feels like something is eating my skin from within me.

The affected skin is painful to touch.


I had to request to work remote for over a week as wearing clothes was outrageously painful. I can’t sleep because this rash with blisters is on my back just below the waist line and about 2+ inches in height and 4+ inches in length, on my abdomen and throughout my pubic area, and on my left leg at the top of the thigh and continuing around/across the top of the thigh about 2.5 inches in height and 5 inches in length.

 

The cream did somewhat help with the horrible itching sensations, albeit very slowly.

The cream

has dried up the skin & some of the smaller blisters, but the skin is still RED and raw and likely will scar.

 

The cream has caused most of the smaller blisters to dry up but the skin underneath where the blisters were is red, raw flesh, not healthy normal skin.

 

Living with this has caused me to ask my employer to allow me to work from home b

ecause

putting on clothes over this rash is very uncomfortable and distracting and would cause the healing time to be slowed.

 

On Aug. 1 I was called after hours by my boss and HR Dir. and advised I was being let go.

The extended days I'd needed to work remote was

a

 

factor as the firm's policy was for no employee to work remote before having been employed for 3 months and I'd begun this job on 5/21/18.

 

After this allergic reaction I've had I did internet research and reactions like mine are posted on numerous compression stocking website forums; women with a severe

rubber/latex/silicone

reaction from wearing compression stockings is an established event/occurrence for other women.

There are no product warnings on the box these stocking came in nor is any warning on the enclosed booklet in the box of the stockings

.

 

 

This is the manufacturer who made this product:

 

BSN medical Inc. an Essity Company
5825 Carnegie Blvd, Charlotte, NC 28209

 

Do I have a chemical burn or contact dermatitis? What kind of Dr should I see? I also want to find a chemist to tell me the chemical components in these stockings? Can someone please help?

Thanks

Outcomes